| Catalog Number |
157012120 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Scarring (2061); Test Result (2695); No Code Available (3191)
| Date of Event |
08/21/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Pinnacle claim submission form and medical record received.After review of medical record, the patient was revised to address adverse local tissue reaction with synovitis.Revision notes reported that the hip capsule was scarred and was excised.The acetabulum was exposed and removed all the synovitis.There was some black debris in the trunnion then was cleansed and dried.Clinical visits reported pain, slight elevation in metal ions with significant inflammation in the iliopsoas tendon sheath.Additionally, it was noted that during the initial hip replacement, the femur fractured during implantation of the stem; the fracture was then stabilized with a cable.Doi: (b)(6) 2008; dor: (b)(6) 2018; (left hip).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot = null.Device history batch = null.Device history review = null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.